Alert archive / Colorado / Red Flag Warnings in 2016
Red Flag Warning 8, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Mar 13, 2016, 9:04 AM MDT for Cheyenne County, Kit Carson County, Colorado; Greeley County, Wallace County, Kansas. It took effect at Mar 13, 2016, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2016, 9:04 AM MDT (15:04 UTC)
- In effect from
- Mar 13, 2016, 12:00 PM MDT
- Expired
- Mar 13, 2016, 5:57 PM MDT
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Greeley County, KS, Wallace County, KS
The radar
The Goodland radar (KGLD), 69 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 3.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2340 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
233 WWUS83 KGLD 131504 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 904 AM MDT SUN MAR 13 2016 COZ253-254-140000- /O.NEW.KGLD.FW.W.0008.160313T1800Z-160314T0000Z/ KIT CARSON-CHEYENNE CO- 904 AM MDT SUN MAR 13 2016 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 253 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE CO. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
3 follow-up statements
982 WWUS83 KGLD 131631 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1031 AM MDT SUN MAR 13 2016 EXPANDED RED FLAG WARNING INTO NORTHWEST KANSAS. KSZ027-041-140000- /O.EXA.KGLD.FW.W.0008.160313T1800Z-160314T0000Z/ WALLACE-GREELEY- 1031 AM MDT SUN MAR 13 2016 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027 AND 041... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 027 WALLACE AND FIRE WEATHER ZONE 041 GREELEY. * WINDS...NORTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ253-254-140000- /O.CON.KGLD.FW.W.0008.160313T1800Z-160314T0000Z/ KIT CARSON-CHEYENNE CO- 1031 AM MDT SUN MAR 13 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 253 AND 254... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE CO. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
546 WWUS83 KGLD 132054 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 254 PM MDT SUN MAR 13 2016 RED FLAG WARNING CONTINUES FOR TODAY...WITH A FIRE WEATHER WATCH IN EFFECT FOR VARIOUS PARTS OF THE TRI-STATE AREA EACH AFTERNOON FROM MONDAY THROUGH WEDNESDAY. COZ253-254-KSZ027-041-140500- /O.NEW.KGLD.FW.A.0007.160314T1800Z-160315T0000Z/ /O.NEW.KGLD.FW.A.0008.160315T1800Z-160316T0100Z/ /O.NEW.KGLD.FW.A.0009.160316T1800Z-160317T0100Z/ /O.CON.KGLD.FW.W.0008.000000T0000Z-160314T0000Z/ KIT CARSON-CHEYENNE CO-WALLACE-GREELEY- 254 PM MDT SUN MAR 13 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027... 041...253 AND 254... ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...041...253 AND 254... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...041...253 AND 254... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...041...253 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT MONDAY AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. IN ADDITION...A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY HAS BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 027 WALLACE AND FIRE WEATHER ZONE 041 GREELEY. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ252-KSZ001-013-140500- /O.NEW.KGLD.FW.A.0007.160314T1800Z-160315T0000Z/ /O.NEW.KGLD.FW.A.0008.160315T1800Z-160316T0100Z/ /O.NEW.KGLD.FW.A.0009.160316T1800Z-160317T0100Z/ YUMA-CHEYENNE KS-SHERMAN- 254 PM MDT SUN MAR 13 2016 /354 PM CDT SUN MAR 13 2016/ ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...013 AND 252... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...013 AND 252... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...013 AND 252... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT MONDAY AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. IN ADDITION...A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY HAS BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS AND FIRE WEATHER ZONE 013 SHERMAN. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ KSZ002-014-028-029-042-NEZ079-140500- /O.NEW.KGLD.FW.A.0008.160315T1800Z-160316T0100Z/ /O.NEW.KGLD.FW.A.0009.160316T1800Z-160317T0100Z/ RAWLINS-THOMAS-LOGAN-GOVE-WICHITA-DUNDY- 254 PM MDT SUN MAR 13 2016 /354 PM CDT SUN MAR 13 2016/ ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 002...014...028...029...042 AND 079... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 002...014...028...029...042 AND 079... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 002 RAWLINS... FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 028 LOGAN... FIRE WEATHER ZONE 029 GOVE AND FIRE WEATHER ZONE 042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ KSZ015-016-140500- /O.NEW.KGLD.FW.A.0009.160316T1800Z-160317T0100Z/ SHERIDAN-GRAHAM- 354 PM CDT SUN MAR 13 2016 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 015 AND 016... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 015 SHERIDAN AND FIRE WEATHER ZONE 016 GRAHAM. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
933 WWUS83 KGLD 132357 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 557 PM MDT SUN MAR 13 2016 A FIRE WEATHER WATCH IS IN EFFECT FOR VARIOUS PARTS OF THE TRI- STATE AREA EACH AFTERNOON FROM MONDAY THROUGH WEDNESDAY. COZ253-254-KSZ027-041-141000- /O.CAN.KGLD.FW.W.0008.000000T0000Z-160314T0000Z/ /O.CON.KGLD.FW.A.0007.160314T1800Z-160315T0000Z/ /O.CON.KGLD.FW.A.0008.160315T1800Z-160316T0100Z/ /O.CON.KGLD.FW.A.0009.160316T1800Z-160317T0100Z/ KIT CARSON-CHEYENNE CO-WALLACE-GREELEY- 557 PM MDT SUN MAR 13 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...041... 253 AND 254... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...041...253 AND 254... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...041...253 AND 254... ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...041...253 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED FLAG WARNING. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 027 WALLACE AND FIRE WEATHER ZONE 041 GREELEY. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ252-KSZ001-013-141000- /O.CON.KGLD.FW.A.0007.160314T1800Z-160315T0000Z/ /O.CON.KGLD.FW.A.0008.160315T1800Z-160316T0100Z/ /O.CON.KGLD.FW.A.0009.160316T1800Z-160317T0100Z/ YUMA-CHEYENNE KS-SHERMAN- 557 PM MDT SUN MAR 13 2016 /657 PM CDT SUN MAR 13 2016/ ...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...013 AND 252... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...013 AND 252... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...013 AND 252... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS AND FIRE WEATHER ZONE 013 SHERMAN. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ KSZ002-014-028-029-042-NEZ079-141000- /O.CON.KGLD.FW.A.0008.160315T1800Z-160316T0100Z/ /O.CON.KGLD.FW.A.0009.160316T1800Z-160317T0100Z/ RAWLINS-THOMAS-LOGAN-GOVE-WICHITA-DUNDY- 557 PM MDT SUN MAR 13 2016 /657 PM CDT SUN MAR 13 2016/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 002...014...028...029...042 AND 079... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 002...014...028...029...042 AND 079... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 002 RAWLINS... FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 028 LOGAN... FIRE WEATHER ZONE 029 GOVE AND FIRE WEATHER ZONE 042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ KSZ015-016-141000- /O.CON.KGLD.FW.A.0009.160316T1800Z-160317T0100Z/ SHERIDAN-GRAHAM- 657 PM CDT SUN MAR 13 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 015 AND 016... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 015 SHERIDAN AND FIRE WEATHER ZONE 016 GRAHAM. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Mar 13, 5:26 AM MDT, 3 hours 38 minutes earlier.
Area forecast discussion, Mar 13, 5:26 AM MDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 526 AM MDT SUN MAR 13 2016 .SHORT TERM...(TODAY THROUGH TUESDAY NIGHT) ISSUED AT 309 AM MDT SUN MAR 13 2016 AN UPPER LEVEL LOW WILL MOVE INTO SOUTHCENTRAL OKLAHOMA TODAY FOLLOWED BY ZONAL FLOW TONIGHT AND MONDAY. AN UPPER LOW WILL MOVE ACROSS THE NORTHERN PLAINS MONDAY NIGHT WITH THE BASE OF THE TROUGH MOVING THROUGH THE CENTRAL PLAINS. WESTERLY FLOW WILL RESUME ACROSS THE PLAINS THROUGH TUESDAY NIGHT. A SURFACE TROUGH WILL MOVE INTO CENTRAL KANSAS TODAY. HIGH PRESSURE WILL MOVE INTO NORTHWEST KANSAS BEHIND IT TONIGHT. ANOTHER SURFACE TROUGH WILL MOVE INTO NORTHWEST KANSAS MONDAY AND THEN SHIFT EAST MONDAY NIGHT WITH A COLD FRONT PUSHING SOUTH INTO NORTHWEST KANSAS. HIGH PRESSURE WILL BUILD INTO THE AREA TUESDAY AND TUESDAY NIGHT. ISOLATED LIGHT MORNING SHOWERS SHOULD END ACROSS THE EASTERN FA BY 15Z. BOUNDARY LAYER RH INCREASES TO 90 PERCENT AND HIGHER ACROSS MOST OF THE FA WITH FOG LIKELY UNTIL AROUND 15Z TODAY. SUBSIDENCE WILL MOVE INTO THE FA AFTER 15Z TODAY AND CONTINUE TONIGHT AND MONDAY. POPS WILL BE NIL DURING THAT TIME. WHEN THE COLD FRONT COMES THROUGH MONDAY EVENING, MOISTURE WILL BE MEAGER BUT THERE WILL BE SOME LIFT ASSOCIATED WITH THE FRONT AS WELL AS SOME WEAK INSTABILITY. PLAN TO CONTINUE THE SLIGHT CHANCE OF SHOWERS WITH ISOLATED THUNDER MONDAY EVENING. SUBSIDENCE AND RESULTING DRY CONDITIONS WILL RESUME TUESDAY AND TUESDAY NIGHT WHEN POPS WILL BE NIL. FIRE WEATHER ISSUES ARISE MONDAY AND TUESDAY. RH VALUES LOWER TO NEAR CRITICAL VALUES MONDAY AND WINDS ARE CLOSE TO REACHING RED FLAGCRITERIA BUT STILL BORDERLINE. WINDS ARE MUCH STRONG TUESDAY. AFIRE WEATHER WATCH MAY BE NEEDED. SINCE MONDAY IS THE 5TH PERIODWILL HOLD OFF ON ANY HIGHLIGHT THIS EARLY. MAX TEMPERATURES TODAY SHOULD RISE TO NEAR 70 AND THE LOWER TO MID 70S MONDAY WITH SOME UPPER 70S ACROSS THE EASTERN FA. MAX TEMPERATURES TUESDAY WILL BE COOLER BEHIND THE FRONT WITH READINGS IN THE LOWER TO MID 50S WITH LOWER 60S IN THE EASTERN FA. MIN TEMPERATURES TONIGHT SHOULD COOL TO THE UPPER 30S. MIN TEMPERATURES MONDAY NIGHT SHOULD RANGE FROM THE LOWER 30S IN THE WEST TO THE UPPER 30S IN THE EAST. MID 20S TO THE LOWER 30S ARE EXPECTED TUESDAY NIGHT. .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 309 AM MDT SUN MAR 13 2016 DRY CONDITIONS WILL ENSUE OVER THE TRI STATE REGION WEDNESDAY THRU THURSDAY AS DOWNSLOPE NW FLOW PERSISTS. MODELS HAVE CONTINUED TO SHOW SHORTWAVE COMING OUT OF THE CENTRAL ROCKIES AND ACROSS THE CENTRAL PLAINS THURSDAY NIGHT AND SLOWLY EXITING REGION INTO SATURDAY MORNING. MODEL TRACK IN LATEST GFS VERSUS THE ECMWF HAS SHOWN A BIT MORE QPF POTENTIAL FOR THE REGION...BUT MODELS HAVE FLIPPED KEEPING MORE QPF IN OVER AREA LONGER IN THE GFS WITH THE ECMWF DRYING OUT QUICKER. STILL KEEPING CHANCE POPS FOR THIS UPCOMING SYSTEM DUE TO SOME TIMING ISSUES BUT DAYTIME PRECIP LOOKS TO REMAIN MOSTLY LIGHT RAIN WITH SOME MORNING -SW MIXED IN. OVERNIGHT HOURS WILL SEE LIGHT SNOW WITH POSSIBLY UP TO AN INCH IN SOME LOCALES OVER A 36 HOUR PERIOD. THE OVERALL TREND FOR TEMPS IN THE EXTENDED IS A DOWNWARD ONE WITH THE PUSH OF COLDER AIR INTO THE REGION. UPPER LOW PASSING EASTWARD THRU THE NORTHERN PLAINS REGION FROM WEDNESDAY ON INTO THE END OF THE WEEK...COMBINED WITH BUILDING UPPER RIDGE TO THE WEST...WILL CREATE NW FLOW OVER THE REGION CREATING INCREASED CAA THAT WILL TAKE HIGHS ON WEDNESDAY IN THE 50 DOWN TO THE 40S BY FRIDAY AND SATURDAY. BY THE END OF THE WEEK THE AREA WILL SEE NUMBERS 10-15 DEGREES BELOW NORMAL. SAME TREND FOR THE OVERNIGHT LOWS WITH MAINLY 20S THRU THE PERIOD. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 522 AM MDT SUN MAR 13 2016 MVFR AND IFR CONDITIONS CAN BE EXPECTED AT KGLD AND KMCK THIS MORNING. A SURFACE TROUGH SHOULD MOVE EAST WITH BREEZY NORTHWEST WIND CAUSING THE STRATUS AND FOG TO DISSIPATE BY MID MORNING. VFR CONDITIONS WILL RESULT AND SHOULD LAST THROUGH THE REMAINDER OF THIS FORECAST AS HIGH PRESSURE MOVES INTO THE AREA. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...FS LONG TERM...JN AVIATION...FS
Hazardous weather outlook, Mar 13, 3:41 AM MDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 341 AM MDT SUN MAR 13 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-140945- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 341 AM MDT SUN MAR 13 2016 /441 AM CDT SUN MAR 13 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT... AREAS OF FOG MAY REDUCE VISIBILITIES THIS MORNING ACROSS A LARGE PART OF THE TRI STATE AREA. MOTORISTS SHOULD BE PREPARED FOR VISIBILITIES UNDER A MILE WITH A FEW LOCATIONS UNDER A HALF MILE AT TIMES. THE FOG SHOULD START LIFTING BY MID MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... FIRE DANGER INCREASES MONDAY THROUGH WEDNESDAY ACROSS THE TRI STATE AREA. WIND SPEEDS WILL CAUSE ANY FIRES THAT START TO SPREAD QUICKLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 2:54 PM MDT | Fire Weather Watch | GLD | Cheyenne, Kit Carson, Yuma | 12 hr |
| Mar 13, 2:54 PM MDT | Fire Weather Watch | GLD | Cheyenne, Kit Carson, Yuma | 24 hr |
| Mar 13, 2:54 PM MDT | Fire Weather Watch | GLD | Cheyenne, Kit Carson, Yuma | 59 hr |
Nearby
Red Flag Warnings in Colorado, 2016Red Flag Warnings in Kansas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.